MAUDE Adverse Event Report: COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G50793
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pro code: dqx.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, upon opening the package containing a approach cto microwire wire guide, the tip was found to be split.Another approach cto microwire wire guide was opened to complete the peripheral artery disease angioplasty procedure.The patient did not experience any adverse effect.No additional procedures were required as a result of this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation.Reviews of the manufacturing instructions, documentation, device history record, complaint history, and quality control, as well as a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device revealed the inner coil 5mm from the distal tip.Biomatter was observed at the distal tip.Findings were consistent with the wire possibly having been excessively rotated while trapped at the target lesion, resulting in a fracturing wire.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that this event cannot be traced to the device, but to the procedure.Reportedly, it was stated that the patients anatomy required a tibial angioplasty which could have been a contributing factor that resulted in the reported failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8667977
Report Number1820334-2019-01360
Device Sequence Number11248040
Product Code DXQ
UDI-Device Identifier00827002507937
UDI-Public(01)00827002507937(17)221013(10)9147840
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2022
Device Model NumberG50793
Device Catalogue NumberCMW-14-300-25G
Device Lot Number9147840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1